Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Bulging tummy, acidity, renal and galls tones. High triglyceride and cholesterol. Is my medication ok?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi I am XXXXXX and my age is 48 years.
I am diabetic and having BP also. I am also having Triglyceride and Cholestrol. I am under medication for the last 4 years.
I am taking the following tablets - Pioglit MF 15 : 1-0-1 for blood sugar
Calchek L 2.5 : 0-0-1 for BP
Fenolip 145 : 0-0-1/2 half tablet for Tryglyceride/Cholestrol

I have frequent acidity issues for which i am advised to take Rantac 150 if required.
I have Recurring occurence of Renal & Gall stones ( last 5 years) for which i am taking only Homeo medicines. There are no pains nor infection. Stones are gradually going out while Gall stone always remain.
My BP level is almost at 90/ 140 levels at all times ( last 2 years)
My recent test reveals as under: Sugar : Fasting : 109 PP- 163
Triglyceride: 263 Total Cholestrol : 211
HDL : 42 LDL : 117 VLDL : 53
CHO/HDL : 5.02 LDL/HDL : 2.77
SOdium : 139 meq/1L Pottasium: 4 mmo 1/L Choloride : 100 mmo 1L
Biocorbonate : 25 mmo 1/L

I am having bulged tummy ( stomach ) recently developed during the last 3 months and my weight has increased by 3 kgs to 68 kgs. I am 5.6" in height.

Please advise is my medication OK? should i take more of Fenolip ( one instead of half) to control Tryglyceride/ Cholestrol? or else any alternate medicines you suggest? i am also seeing in some sites Fenolip should not be used if Renal [problems are there? if so am i right in using it?
I am also at times having small giddiness? pl suggest what can be done?
Please advise also on the sudden obese development and how to control it along with your suggestions on medication for Cholestrol, Tryglyceride etc
Posted Mon, 21 May 2012 in Cholesterol
Answered by Dr. Pavan Kumar Gupta 17 hours later

Thanks for the query.

I understand your concern and will try my best to help you. Your history suggests that you are having type 2 diabetes.

Type 2 diabetic patients have 2 to 4 fold higher chances of developing coronary artery disease and cerebrovascular disease as compared to non diabetics.

The higher prevalence is seen even in those patients who achieve persistent tight blood glucose control.

It is believed that co existing dyslipidemia significantly contributes to higher prevalence of macro vascular disease and thus needs to be aggressively managed along with diabetes and hypertension.

Hypertension is recognized as a major risk factor for cardiovascular disease and so is diabetes. When both co exist the risk is not merely added up but compounded.

Thus your goal is

LDL cholesterol below 80
Triglyceride below 150
BP below 130/80

Your blood glucose is reasonably alright

Increase your dose of fenolip to 145 mg a day.

Consult your doctor for adding ezetimibe 10 mg a day which interferes with absorption of dietary and biliary cholesterol.
Regular brisk walk for at least 45 minutes a day will take care of your tummy bulge, weight and triglycerides.
Reduce your intake of carbohydrates as they are more responsible for high triglycerides instead of fats.

For gall stones you will have to consult a surgeon for cholecystectomy, most likely.

I hope to have answered your query however you are welcome for any other query.

Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Bulging tummy, acidity, renal and galls tones. High triglyceride and cholesterol. Is my medication ok? 3 hours later
Dear Doctor,

Thanks for your response. I have few more queries:

a. Since i have recurring stone problems, can i take Fenolip 145 mg? will it haveside effects?

b. Can u suggest some remedy for my frequent acidity issues?


Answered by Dr. Pavan Kumar Gupta 40 minutes later
Thanks for writing back.
Very infrequently, Fenolip can cause formation of gall stones. However, that occurs after using it for many years. So don't worry and take Fenolip.
For your acidity, I would suggest the following:
a.     Eat small meals at regular intervals
b.     Have an early dinner
c.     Avoid smoking and consuming alcohol
d.     You can speak with your physician about a proton pump inhibitor like omeprazole. This should give considerable relief.
I hope I have addressed your concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor